New Jersey, 2015Flash Flooding and Flooding in New Jersey, July 15 to 18, 2015
July 15 to 18, 2015 · NWS PHI · 11 events in 5 counties and zones
Double barrel cold fronts helped trigger a series of showers and thunderstorms across southern New Jersey during the morning of the 15th. Thunderstorms that were accompanied by very heavy rain caused flash flooding in parts of Salem, Gloucester, Atlantic and Ocean Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Double barrel cold fronts helped trigger a series of showers and thunderstorms across southern New Jersey during the morning of the 15th. Thunderstorms that were accompanied by very heavy rain caused flash flooding in parts of Salem, Gloucester, Atlantic and Ocean Counties. The flash flooding in Gloucester and Salem Counties was exacerbated because of the heavy rain and flooding that occurred just the previous morning. Actual rainfall amounts in these locations were as high as 2 to 4 inches, most of which fell during a three hour period. The combined heavy rain that fell on both the 14th and 15th along the Cumberland and Salem County border also led to river flooding that lasted into the 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 15, 2:10 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 15, 2:10 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 AM EDT WED JUL 15 2015
.SYNOPSIS...
THE LOW WILL SLIDE OFF SHORE LATER TODAY. IN ITS WAKE, HIGH
PRESSURE BUILDS IN FOR THE REMAINDER OF THE WORK WEEK. A WARM
FRONT APPROACHES FROM THE WEST THIS WEEKEND AND SLOWLY MOVES TO
THE MID ATLANTIC COAST EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS THE TROUGH CONTINUES ITS SLOW PROGRESS EAST, SHOULD CONTINUE TO
SEE SHOWERS AND THUNDERSTORMS NUDGE EAST. AT THIS POINT, EXPECT
THE MOST COVERAGE TO BE OVER DELMARVA AND FAR SOUTHERN NJ WHERE
THE UPPER LEVEL COLD CORE WILL PASS OVER. DIRECTLY UNDER THE
CENTER OF THE LOW, LAPSE RATES SHOULD BE SUFFICIENT TO SUPPORT
CONTINUED CONVECTIVE ACTIVITY. LOW SHOULD PUSH OFF SHORE THIS
AFTERNOON, AS IT DOES SO, EXPECT THE PRECIP TO DIMINISH QUICKLY
THANKS TO SYNOPTIC SCALE SUBSIDENCE AND MID LEVEL DRY AIR
ADVECTION. THUS, AFTER 18Z, GENERALLY WENT LOWER WITH POPS THAN
WHAT THE GUIDANCE DEPICTED. WILL CONTINUE TO WATCH THE THREAT FOR
FLASH FLOODING, BUT WINDOW FOR ANY HYDRO CONCERNS (ASIDE FROM
COASTAL FLOODING - SEE BELOW) SHOULD BE BRIEF (GENERALLY ONLY
THROUGH MID AFTERNOON).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
DESPITE MID LEVEL DRY AIR ADVECTION, COULD CONTINUE TO SEE LOW
LEVEL STRATUS IN THE WAKE OF THE TROUGH. THUS TEMPERED THE LOWS,
ESPECIALLY ALONG AND EAST OF THE DELAWARE VALLEY WHERE LOW LEVEL
STRATUS IS MORE LIKELY TO ACCOUNT FOR THE CLOUD COVER. THINK THIS
CLOUD COVER, AND WINDS AROUND 10 KT, SHOULD PRECLUDE ANY
WIDESPREAD FOG DEVELOPMENT. THUS...HAVE REMOVED MENTION OF FOG
FROM THE GRIDS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
FEW CHANGES WERE MADE TO THE LONG TERM TO FOCUS ON CURRENT
CONVECTION.
PREVIOUS LONG TERM DISCUSSION...
HAZARDS: POTENTIAL METRO I-95 HEAT ADVISORY ONE OR TWO OF THE
DAYS BETWEEN SUNDAY-TUESDAY.
500MB: WARM RIDGING DEVELOPS THIS PERIOD WITH A SLIGHT WEAKNESS
OVER THE NE USA. A TROUGH EVENTUALLY DIGS DOWN INTO THE EASTERN
GREAT LAKES AROUND NEXT TUESDAY.
TEMPERATURES: THE MONTH OF JULY THROUGH THE 13TH IS BASICALLY
NEAR NORMAL AND THE OUTLOOK IS FOR TEMPERATURES TO AVERAGE 3
DEGREES BELOW NORMAL THURSDAY AND POSSIBLY FRIDAY BEFORE WARMING
TO 5 OR MORE DEGREES ABOVE NORMAL SUNDAY-TUESDAY.
FORECAST BASIS: UNLESS OTHERWISE NOTED, A 50 50 BLEND 12Z/14 GFS/NAM
MOS GUIDANCE WEDNESDAY NIGHT-THURSDAY NIGHT, 12Z/14 MEX MOS
FRIDAY AND FRIDAY NIGHT, THEN THE 1521Z/14 WPC GRIDDED ELEMENTS
OF MAX/MIN TEMP, 12 HOUR POP, 6 HOUR DEWPOINT- SKY-WIND FROM
SATURDAY THROUGH NEXT TUESDAY.
THE DAILIES BELOW...
THURSDAY...PWAT DRIES OUT FURTHER TO 0.75 INCH. A NICE
DAY...PLENTY OF SUNSHINE. COOLER. NE WIND GUST 20 MPH DURING THE
MORNING. CONFIDENCE: ABOVE AVERAGE.
FRIDAY...ANOTHER NICE DAY WITH A LIGHT S-SE WIND. CONFIDENCE:
ABOVE AVERAGE.
HEAT WAVE MAY BEGIN IN PLACES ALONG I-95 SATURDAY AND LINGER THROUGH
TUESDAY. CONVECTION AND ASSOCIATED DEBRIS COULD BREAK THIS UP ANY
ONE OF THESE DAYS BUT OVERALL THIS 4 DAY PERIOD LOOKS HOT AND
HUMID WITH SOME CONVECTIVE POTENCY IN A RING OF FIRE PATTERN ALONG
THE PERIPHERY OF THE SOUTHERN STATES RIDGE ALOFT. BETTER INSTABILITY
TENDS TO BE BANKED UPSTREAM MOST OF THIS PERIOD. EML IS DIFFUSED
BY CONVECTION AS IT DEPARTS THE GREAT LAKES ESEWD BUT STILL WORTH
FOLLOWING FOR POTENTIAL CONVECTIVE ENHANCEMENT HERE. ALSO NOTICING
CAPPING 700MB TEMPS OF 11C TRYING TO HEAD EAST LATE IN THE
WEEKEND.
SATURDAY...1000J+ MLCAPE MODELED E PA WITH 25-35 KT 0-6KM BULK
SHEAR, A DIFFERENTIAL WAA PATTERN IN OVERALL NW FLOW WITH A SW
SURFACE WIND GUSTING 15 MPH MAY YIELD SCATTERED STRONG TSTMS I-95
WESTWARD IN A NW FLOW. NOTING DECENT MID LVL LAPSE RATES OF NEARLY
7C/KM WITH REMNANT EML POCKETS SIFTING SEWD INTO OUR AREA.
CONFIDENCE: AVERAGE.
SUNDAY...2200J+ ML CAPE PART OF THE FORECAST AREA. NO 0-6KM BULK
SHEAR TO SPEAK OF. LIGHT SOUTHWEST SFC WIND WITH GENERAL NW FLOW
ALOFT. MID LVL INSTABILITY CONTINUES SIGNIFICANT. COULD BE ONE OF
THOSE BIG CAPE DAYS DRIVING SVR WX PRODUCTION. CONFIDENCE:
AVERAGE.
MONDAY...1500+J ML CAPE MOST OF THE AREA. DIFFERENTIAL WAA. 0-6KM
BULK SHEAR UNDER 25 KT. CONFIDENCE: AVERAGE.
TUESDAY...PROBABLY STILL HOT AND HUMID AHEAD OF WHATEVER TROUGH
DEVELOPS DOWN INTO THE GREAT LAKES. A CFP COULD GENERATE STRONG
TSTMS? CONFIDENCE: AVERAGE.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
WITH THE FIRST ROUND OF SHRA AND TSRA THROUGH 12Z, COULD SEE VRB
AND GUSTY WINDS AND BRIEF IFR CONDITIONS. AFTER 12Z, EXPECT MOSTLY
VFR CONDITIONS WITH THE EXCEPTION OF LOCALIZED MVFR CONDITIONS
WITH ANY SHRA OR TSRA. IT LOOKS LIKE KMIV AND KACY WILL HAVE THE
HIGHEST RISK OF MVFR THROUGH THE DAY. AFTER 00Z, EXPECT MOSTLY VFR
CONDITIONS. HOWEVER, EXPECT A STRATUS DECK TO DEVELOP AND PERSIST
FOR MUCH OF THE NIGHT, BUT CURRENT TIME HEIGHT DISPLAYS OF MODELS
DEPICT THIS CLOUD DECK TO BE 4000 TO 6000 FT AGL. THUS...EXPECT
MOSTLY VFR CONDITIONS OVERNIGHT.
OUTLOOK...
THURSDAY-FRIDAY...VFR WITH A NNE WIND GUSTY 15-20 KT THU MORNING
DIMINISHING BY THU EVENING AND THEN BECOMING S OR SE FRIDAY BUT
GUSTS UNDER 15 KT. CONFIDENCE: ABOVE AVG.
SATURDAY AND SUNDAY...MOSTLY VFR, BUT MVFR IS POSSIBLE WITH ANY
SHRA OR TSRA AND ALSO POSSIBLE FOR A FEW HOURS SAT NIGHT IN FOG.
CONFIDENCE: AVG.
&&
.MARINE...
SEAS AND WINDS ON THE ATLANTIC SHOULD CONTINUE TO BUILD THROUGH
THE DAY, AND SCA CONDITIONS APPEAR LIKELY BY TONIGHT. THUS THE
SMALL CRAFT ADVISORY CONTINUES FOR THE ATLANTIC WATERS TONIGHT
INTO THURSDAY.
GUSTY WINDS ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS TODAY.
OUTLOOK...
THURSDAY...SCA ISSUED FOR THE ATLC CW WHERE NE GUSTY WINDS 25 KT
FOR A TIME AND FETCH DEVELOPS HAZARDOUS SCA CONDITIONS FM N TO S
WEDNESDAY NIGHT.
THURSDAY NIGHT AND FRIDAY...LEFTOVER 4 FT NE SWELL WITH A 7 TO 8
SECOND PERIOD AND POSSIBLY LINGERING SCA FOR THE DE WATERS THU
NIGHT. OTRW GRADUAL IMPROVEMENT.
WEEKEND...WINDS AND SEAS REMAIN BELOW SCA CRITERIA.
&&
.TIDES/COASTAL FLOODING...
WITH THE NEW MOON TOMORROW, EXPECT TO SEE A COUPLE OF ABOVE
NORMAL HIGH TIDE CYCLES. FIRST, WITH LIMITED ON SHORE FLOW OVER
THE NEXT 24 HOURS, THE HIGH TIDE CYCLE LATER TODAY SHOULD BE JUST
BELOW MINOR FLOODING THRESHOLDS. WINDS WILL SHIFT NORTH-NORTHEAST
BY EARLY THURSDAY RESULTING IN A STRONGER ON SHORE COMPONENT. AS
SUCH, THE HIGH TIDE ON THURSDAY EVENING/EARLY FRIDAY MORNING, MAY
BE RIGHT AT MINOR FLOODING THRESHOLDS FOR THE DE WATERS. THERE
REMAINS SOME UNCERTAINTY WITH THE WINDS, AND THUS THE TIDE
GUIDANCE, SO WILL CONTINUE TO WATCH THIS PERIOD CLOSELY.
&&
.RIP CURRENTS...
WATER TEMPS CONTINUE ABOUT 5F WARMER THAN NORMAL.
WEDNESDAY...LOW RISK AGAIN WITH A 4 FT 8 SECOND SWELL BUT A LIGHT
WEST TO NORTH WIND THAT PERMITS HEATING TO THE COAST BEFORE AN
AFTERNOON SEA BREEZE DEVELOPS. SCT HEAVY TSTMS...SLOW MOVERS AND
TENDING TO MOVE ESE.
THU...DRY AND NICE. 5 FT 6 SECOND NE SWELL WITH A NNE WIND 10-20
MPH. ENHANCED LOW RISK, POSSIBLE MDT RISK.
FRI...DRY AND VERY NICE. SE ONSHORE WIND 10 MPH. 4 FT 7 SECOND.
STILL SLIGHTLY ENHANCED LOW RISK DUE TO THE RESIDUAL NE SWELL.
&&
.EQUIPMENT...
KILG WILL NOT BE TRANSMITTING DATA 13Z-16Z/15 FOR TELCO
MAINTENANCE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT
THURSDAY FOR ANZ450>453.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
THURSDAY FOR ANZ454-455.
&&
SYNOPSIS...JOHNSON
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...DRAG
AVIATION...DRAG/JOHNSON
MARINE...DRAG/JOHNSON
TIDES/COASTAL FLOODING...
RIP CURRENTS...
EQUIPMENT...Hazardous weather outlook, Jul 15, 2:20 AM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 AM EDT WED JUL 15 2015
DEZ001>004-MDZ008-012-015-019-020-NJZ015>019-021>025-027-PAZ070-071-
101>104-106-160730-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
320 AM EDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN LEADING TO FLASH FLOODING PRIMARILY IN POOR DRAINAGE
AREAS IS POSSIBLE THROUGH THE DAY TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAT INDEX VALUES NEAR OR ABOVE 100 DEGREES ARE POSSIBLE ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-007>010-012>014-020-026-PAZ054-055-060>062-105-160730-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-UPPER BUCKS-
320 AM EDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN LEADING TO LOCALIZED FLOODING PRIMARILY IN POOR
DRAINAGE AREAS IS POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-160730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
320 AM EDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS TODAY AND THIS EVENING MAY BE ACCOMPANIED BY WIND
GUSTS NEAR OR ABOVE 30 KT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 3:48 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 AM EDT WED JUL 15 2015
PAZ071-104-106-150915-
PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS-
448 AM EDT WED JUL 15 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN
BUCKS...NORTHEASTERN PHILADELPHIA AND EAST CENTRAL MONTGOMERY
COUNTIES...
AT 448 AM EDT...A STRONG THUNDERSTORM WAS OVER HATBORO...OR 11 MILES
NORTH OF PHILADELPHIA...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...HATBORO...AMBLER...JENKINTOWN...ROCKLEDGE...NEW
HOPE...YARDLEY...NEWTOWN...ABINGTON...LANGHORNE...BRYN ATHYN...
IVYLAND...STOCKTON...FEASTERVILLE-TREVOSE...WILLOW GROVE...
FEASTERVILLE...WOODSIDE...NORTHEAST PHILADELPHIA...WASHINGTON
CROSSING AND RICHBORO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4004 7506 4017 7524 4041 7498 4040 7496
4033 7494 4032 7490 4030 7487 4025 7484
4022 7480
TIME...MOT...LOC 0848Z 225DEG 22KT 4017 7508
HEAVENERSpecial weather statement, Jul 15, 4:04 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 AM EDT WED JUL 15 2015
DEZ001-NJZ016>018-PAZ070-071-102-104-150945-
NEW CASTLE-CAMDEN-GLOUCESTER-SALEM-PHILADELPHIA-EASTERN
CHESTER-DELAWARE-EASTERN MONTGOMERY-
504 AM EDT WED JUL 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW CASTLE...WEST
CENTRAL CAMDEN...NORTHWESTERN SALEM...NORTHWESTERN GLOUCESTER...
SOUTHEASTERN DELAWARE...SOUTHEASTERN CHESTER...SOUTHWESTERN
PHILADELPHIA AND SOUTHEASTERN MONTGOMERY COUNTIES...
AT 503 AM EDT...A STRONG THUNDERSTORM WAS OVER BECKETT...OR 8 MILES
EAST OF WILMINGTON...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...WILMINGTON...GLOUCESTER CITY...CHESTER...
DEPTFORD...WEST DEPTFORD...LINDENWOLD...BELLMAWR...YEADON...
WOODBURY...PITMAN...CARNEYS POINT...FOLCROFT...SWARTHMORE...
PAULSBORO...PENNS GROVE...MAGNOLIA...WESTVILLE AND NARBERTH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4002 7527 3984 7498 3961 7534 3973 7553
TIME...MOT...LOC 0903Z 222DEG 20KT 3974 7538
HEAVENER
Local storm report, Jul 15, 4:14 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 AM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM FLOOD 1 NE BROOMALL 39.98N 75.34W
07/15/2015 DELAWARE PA DEPT OF HIGHWAYS
FLOODING REPORTED ON I476 NEAR BROOMALL
&&
EVENT NUMBER PHI1500585
STAFFLocal storm report, Jul 15, 4:55 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 AM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM FLASH FLOOD POTTSTOWN 40.25N 75.64W
07/15/2015 MONTGOMERY PA 911 CALL CENTER
ONE CAR WAS STALLED IN HIGH WATER.
&&
EVENT NUMBER PHI1500586
STAFFSpecial weather statement, Jul 15, 4:59 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
559 AM EDT WED JUL 15 2015
NJZ017>019-022-027-151045-
SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-ATLANTIC-CAMDEN-GLOUCESTER-
559 AM EDT WED JUL 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ATLANTIC...
SOUTHERN CAMDEN...EAST CENTRAL GLOUCESTER AND CENTRAL BURLINGTON
COUNTIES...
AT 558 AM EDT...A STRONG THUNDERSTORM WAS OVER BERLIN...OR 13 MILES
SOUTHEAST OF GLOUCESTER CITY...MOVING EAST-NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VOORHEES...LINDENWOLD...HAMMONTON...BERLIN...TABERNACLE...SHAMONG...
PRESIDENTIAL LAKES ESTATES...CHESILHURST...MARLTON LAKES...
LEISURETOWNE...PRESIDENTIAL LAKES...MONROE TOWNSHIP...SICKLERVILLE...
WILLIAMSTOWN...WHARTON STATE FOREST...ATSION...ATCO...ECHELON...
BROWNS MILLS AND PINE HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3965 7500 3982 7506 3996 7458 3970 7449
TIME...MOT...LOC 0958Z 255DEG 18KT 3976 7494
HEAVENER
Special weather statement, Jul 15, 5:04 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 AM EDT WED JUL 15 2015
DEZ001-MDZ008-NJZ016-017-PAZ070-102-151100-
NEW CASTLE-CECIL-GLOUCESTER-SALEM-EASTERN CHESTER-DELAWARE-
604 AM EDT WED JUL 15 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NEW CASTLE...
NORTHEASTERN CECIL...NORTHERN SALEM...WEST CENTRAL GLOUCESTER...
SOUTHERN DELAWARE AND SOUTHEASTERN CHESTER COUNTIES...
AT 604 AM EDT...A STRONG THUNDERSTORM WAS OVER BEAR...OR 7 MILES
SOUTHEAST OF NEWARK...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...ELKTON...PENNSVILLE...CARNEYS POINT...
ELSMERE...NEW CASTLE...PENNS GROVE...SALEM...WOODSTOWN...ALLOWAY...
SWEDESBORO...DELAWARE CITY...NEWPORT...BEAR...WILMINGTON MANOR...PORT
PENN...GLASGOW...MOUNT PLEASANT AND SAINT GEORGES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3963 7581 3983 7542 3962 7515 3952 7553
3954 7554 3957 7551 3962 7557 3966 7552
3971 7549 3972 7551 3962 7561 3959 7560
3959 7557 3951 7556 3947 7570
TIME...MOT...LOC 1004Z 243DEG 14KT 3959 7568
HEAVENERFlash Flood, Salem
- When
- July 15, 5:15 AM EST to 8:00 AM EST
- Where
- Salem County, 1.38 mi SE of Daretown to 1.24 mi E of Daretown
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.584, -75.254
Thunderstorms with very heavy caused small creek and roadway flash flooding in Upper Pittsgrove Township. This was the second morning in a row that heavy rain fell in Salem County. Roadway flooding was reported along Bridgeton Road in the township. Doppler Radar storm total estimates reached 2.5 to 3.0 inches in the northern part of the county. In Pennsville, 2.10 inches of rain fell.
Flash Flood, Gloucester
- When
- July 15, 5:40 AM EST to 8:00 AM EST
- Where
- Gloucester County, 1.58 mi NNE of Janvier to 0.79 mi ENE of Lake
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.622, -75.012
Thunderstorms with very heavy caused small creek and roadway flash flooding in Franklin Township. Sections of Marshall Mill Road and New Jersey State Route 47 were flooded and closed near the Malaga Branch. Two day event precipitation totals included 4.33 inches in Franklin Township.
Flash Flood, Gloucester
- When
- July 15, 6:00 AM EST to 8:30 AM EST
- Where
- Gloucester County, 0.23 mi E of Bells Lake to 1.61 mi NNE of Bells Lake
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.750, -75.046
Thunderstorms with very heavy caused small creek and roadway flash flooding in Washignton Township in the Bells Lake drainage basin. Sections of Greentree Road and the Black Horse Pike (New Jersey State Route 42) were flooded and closed. Doppler Radar storm total estimates reached 2.5 inches in the township.
Flash Flood, Cumberland
- When
- July 15, 7:00 AM EST to 10:00 AM EST
- Where
- Cumberland County, 0.98 mi E of South Vineland to 1.06 mi N of Millville
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.453, -75.012
Thunderstorms with very heavy rain caused poor drainage flash flooding in both Millville and Vineland. In Vineland water 2 to 3 feet deep was reported on roadways. Sections of West Avenue, Plum Street, Chester Avenue and Southwest Boulevard were all flooded and closed. In Millville, 2nd Street was also flooded. Some roadway flooding was also reported along New Jersey State Route 77 in Upper Deerfield Township. Event precipitation totals included 3.27 inches in Vineland and 2.00 inches in Millville.
Flash Flood, Atlantic
- When
- July 15, 8:05 AM EST to 11:00 AM EST
- Where
- Atlantic County, 0.66 mi S of Northfield to 0.59 mi ENE of Dolphin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.370, -74.550
Thunderstorms with very heavy caused small creek and roadway flash flooding across eastern sections of Atlantic County including parts of Hamilton, Egg Harbor and Galloway Townships, Northfield and Absecon. In Hamilton Township, the Black Horse Pike (U.S. Route 322) was flooded near the Hamilton Mall and Liepzig Avenue. In Northfield, Tilton Road was closed between Hingston and Cresson Roads. In Absecon, widespread occurred along the White Horse Pike (U.S. Route 30). Some vehicles were stuck in the flood waters. The roadway itself was closed between U.S. Route 9 and County Route 646 (Delilah Road). Shopping center parking lots were turning into lakes. In Galloway Township, the White Horse Pike was also flooded. In Egg Harbor Township, sections of the Black Horse Pike (U.S. Route 322/40) were also flooded. Elsewhere in the county, some poor drainage flooding also occurred. Event precipitation totals included 3.85 inches in Galloway Township, 3.02 inches at the Atlantic City International Airport, 2.96 inches in Folsom and 2.20 inches in Hammonton.
Flash Flood, Ocean
- When
- July 15, 8:05 AM EST to 11:00 AM EST
- Where
- Ocean County, 3.78 mi SW of Tuckerton to 4.64 mi SW of Tuckerton
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.569, -74.388
Thunderstorms with very heavy caused flash flooding in the Mystics Island section of Little Egg Harbor Township. Major street flooding was reported with numerous people and vehicles stuck in flood waters. No major injuries however were reported. Event precipitation totals included 4.16 inches in Little Egg Harbor Township and 2.27 inches in Tuckerton.
Flash Flood, Atlantic
- When
- July 15, 8:10 AM EST to 11:00 AM EST
- Where
- Atlantic County, 0.97 mi ESE of Brigantine to 0.15 mi ESE of Atlantic City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.413, -74.354
Thunderstorms with very heavy also caused flash flooding on the barrier islands in Atlantic County. Roadways were closed with vehicles trapped in flash flood waters in Brigantine, Margate and Atlantic City. In Atlantic City, roadways had up to two feet of water on them and many parking lots were flooded. In Margate City, Ventnor Avenue was flooded and closed. Event precipitation totals included 2.63 inches at the Marina within Atlantic City.
Flash Flood, Ocean
- When
- July 15, 8:10 AM EST to 11:00 AM EST
- Where
- Ocean County, 0.19 mi S of Beach Haven to 0.21 mi SSE of Beach Haven Terrace
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.547, -74.250
Thunderstorms with very heavy also caused flash flooding on the barrier island in Ocean County. Flash flooding and road closures were reported on Long Beach Island in Long Beach Township and Beach Haven. In Long Beach Township, Long Beach Boulevard was flooded and closed in sections. In Beach Haven, flood waters on Bay Avenue forced detours. Event precipitation totals included 3.32 inches in Beach Haven.
Flood, Cumberland
- When
- July 15, 5:22 PM EST to 10:33 PM EST
- Where
- Cumberland County, 1.89 mi WSW of Orchard Center to 1.83 mi WSW of Orchard Center
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.475, -75.255
Runoff from the heavy rain that fell on the mornings of the 14th and 15th caused minor flooding along the Cohansey River on the evening of the 15th. The Cohansey River at Seeley (Hopewell Township) was above its 6 foot flood stage from 622 p.m. EDT through 1133 p.m. EDT on the 15th. It crested at 6.13 feet at 830 p.m. EDT. Two day precipitation totals included 4.46 inches in Upper Deerfield Township.
Flood, Cumberland
- When
- July 15, 5:30 PM EST to July 18, 5:45 AM EST
- Where
- Cumberland County, 2.91 mi W of South Vineland to 2.86 mi WNW of South Vineland
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.458, -75.084
Runoff from the heavy rain that fell on the mornings of the 14th and 15th caused minor flooding along the Maurice River from the evening of the 15th through the morning of the 18th. The Maurice River at Norma was above its 4 foot flood stage from 630 p.m. EDT on the 15th through 645 a.m. EDT on the 18th. It crested at 4.50 feet at 215 a.m. EDT on the 17th. Two day precipitation totals included 4.46 inches in Upper Deerfield Township.
Flood, Salem
- When
- July 15, 5:30 PM EST to July 18, 5:45 AM EST
- Where
- Salem County, 2.92 mi S of Norma to 2.93 mi S of Norma
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.458, -75.084
Runoff from the heavy rain that fell on the mornings of the 14th and 15th caused minor flooding along the Maurice River from the evening of the 15th through the morning of the 18th. The Maurice River at Norma was above its 4 foot flood stage from 630 p.m. EDT on the 15th through 645 a.m. EDT on the 18th. It crested at 4.50 feet at 215 a.m. EDT on the 17th. Two day event precipitation totals included 3.36 inches in Pittsgrove Township, 2.52 inches in Pennsville Township and 2.36 inches in Woodstown.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 15, 2015$155,000 · 1.75 in hail · 12 events
- Flooding and Heavy Rain in Iowa, July 15 to 17, 2015$200,000 · 6 events
- Hail and Damaging Winds in Kansas, July 15, 2015$150,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, July 15, 2015$115,000 · 1.5 in hail · 2 events
- Damaging Winds in Mississippi, July 15, 2015$38,000 · 55 kt wind · 5 events
- Flash Flooding in Iowa, July 15 to 16, 2015$25,000 · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 15, 2015$15,000 · 50 kt wind · 10 events
- Flood in Kentucky, July 15 to 23, 2015$20,000 · 1 event
- Flash Flooding and Hail in Missouri, July 15 to 16, 201578 kt wind · 12 events
- Hail and Damaging Winds in Kansas, July 15, 20151.75 in hail · 11 events
- Damaging Winds in Alabama, July 15, 201560 kt wind · 11 events
- Flash Flood and Hail in Kansas, July 15, 20151 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596261, 596286, 596287, 596069, 596288, 596379, 596289, 596376, 596515, 596517, 596519.